Diaphragm-like stricture of the small bowel is an infrequent complication of the treatment of patients with nonsteroidal anti-inflammatory drugs (NSAIDs) and is part of the spectrum of diseases associated with NSAIDs injury. We report a patient with this condition who had used various forms of NSAIDs for over 20 years. Patient presented with abdominal pain and indigestion. Plain abdominal film revealed small bowel obstruction. Surgical resection of jejunum and proximal part of ileum identified dilated thickened hyperemic mucosa alternating with areas of small bowel fibrotic constriction. The mucosal surface showed multiple pink-tan mucosal folds (circumferential ridges) with focal hemorrhage and edema. Our findings support the local stimulation and damage and reparative process seen with NSAIDs use. A high degree of suspicion and awareness of diaphragm disease is necessary in those patients.
|Number of pages||5|
|Journal||Annals of Diagnostic Pathology|
|State||Published - Jun 2005|
- Diaphragm disease
- Nonsteroidal anti-inflammatory drugs
- Small bowel